Makes Latuda gain weight
Which neuroleptics are more likely to cause weight gain?
Last updated on June 23, 2019 at 6:52 am November 2nd, 2011 at 2:07 pm
Comparative studies of neuroleptics showed a different frequency of weight gain during treatment with different preparations. Accordingly, one is most likely to gain weight under treatment with atypical neuroleptics, especially those with low neuroleptic potency and greater calming effect.
Top runners are clozapine and olanzapine
Weight gain is particularly common with the following antipsychotics:
- Clozapine (Leponex®)
- Olanzapine (Zyprexa®)
- Thioridazine (Melleril®)
- Zotepine (Nidolept®)
The mean weight gain among these substances is 3-5 kg within 2-3 months. At the same time, those affected who, for example, take quetiapine (Seroquel®) or risperidone (Risperdal®) take, about 1.5-3 kg more on the scale. On the other hand, the risk of increasing is significantly lower with substances such as haloperidol (Haldol®), Amisulpride (Solian®) and fluphenazine (Dapotum®).
Ziprasidone and aripiprazole do well
The following antipsychotics have the lowest risk of weight gain:
- Ziprasidone (Zeldox®)
- Aripiprazole (Abilify®)
- Lurasidon (Latuda®)
The risk of increasing is no higher with these drugs than with placebo (dummy treatment).
Risk higher with low-potency antipsychotics
As beneficial as the introduction of the new generation of antipsychotics (so-called atypical agents) was, their strengths are not in the area of weight. Here they are inferior to conventional substances such as the classic haloperidol. But there are also among the newer preparations products that have little effect on weight. These include the aforementioned active ingredients aripiprazole and ziprasidone.
As a rule of thumb, the weaker the antipsychotic effect and the higher the sedating (calming) effect, the greater the risk of gaining weight during the treatment.
How to get rid of the extra pounds
Ultimately, however, all probability information and statistics say little in individual cases. Everyone is different and reacts individually to the medication. It is therefore particularly important to check the weight regularly, especially at the beginning of the treatment, and to counteract it as quickly as possible when the scales show more and more.
This can be done in the classic way: more activity and movement as well as a change in eating behavior. Diet advice accompanying therapy, advice on a healthy lifestyle and behavioral therapy measures can be helpful.
By the way: it's never too late for that. If you rethink your lifestyle and eating habits and allow your body more exercise, you are doing yourself something good at any time and at any age. Of course, this is more difficult if you have already put on weight and possibly suffer from secondary symptoms. So let us advise and support you!
Author: Eva Bauer (doctor)
Here you will find a comprehensive overview of the topic:
Do neuroleptics have side effects?
- What is acral lenticular melanoma
- How can I deactivate a support plan
- What are some of the best Facebook meme pages
- Why doesn't New York look European?
- How was the Spanish flu stopped
- Should I be sad when I eat animals?
- What are your top tips for video interviews
- How does a solar heating system heat water
- What is k lab
- In communism everyone is paid the same
- Why is life excruciating
- How do you sing high tones softly
- What is an industrial designer
- What makes believers believe
- Why don't people write in calligraphy
- Where do people get psychedelics from
- ADHD is on the autism spectrum
- Why can't we compare complex numbers
- Which country cinema is most underestimated
- Should google buy eBay
- How am I supposed to lift weights for BJJ
- UBC needs the ACT for approval
- What is the chemical composition of gasoline
- Should I isolate myself from my family